Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 49, NWS Grand Rapids, MI

June 7, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jun 7, 2011, 9:56 PM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 9:56 PM EDT (01:56 UTC)
Expired
Jun 9, 2011, 3:54 PM EDT
In force
42 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WHUS73 KGRR 080156
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT TUE JUN 7 2011


LMZ844>849-081000-
/O.NEW.KGRR.SC.Y.0049.110608T0156Z-110609T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
956 PM EDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  TONIGHT AND REMAIN UP THROUGH WEDNESDAY NIGHT. 

* WAVES: WILL BUILD TO 2 TO 5 FEET ON WEDNESDAY. HIGHEST WAVES
  WILL BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
6 follow-up statements
483 
WHUS73 KGRR 080816
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 AM EDT WED JUN 8 2011

LMZ844>849-081630-
/O.EXT.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
416 AM EDT WED JUN 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
THURSDAY. 

* WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  TODAY AND REMAIN UP THROUGH MOST OF TONIGHT. WINDS WILL THEN SHIFT TO
  THE NORTH ON THURSDAY AND BE A BIT BREEZY.

* WAVES: WILL BUILD TO 2 TO 5 FEET ON TODAY. HIGHEST WAVES WILL BE
  NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH WEDNESDAY
  NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
637 
WHUS73 KGRR 081410
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 AM EDT WED JUN 8 2011

LMZ844>849-082215-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1010 AM EDT WED JUN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  TODAY AND REMAIN UP THROUGH MOST OF TONIGHT. WINDS WILL THEN
  SHIFT TO THE NORTH ON THURSDAY.

* WAVES: WILL BUILD TO 2 TO 5 FEET ON TODAY. HIGHEST WAVES WILL 
  BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH WEDNESDAY 
  NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR
097 
WHUS73 KGRR 081900
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT WED JUN 8 2011

LMZ844>849-090300-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
300 PM EDT WED JUN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TONIGHT. WINDS WILL SHIFT
  TO THE NORTH ON THURSDAY.

* WAVES: WILL BUILD TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES WILL BE
  NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR
551 
WHUS73 KGRR 090823
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 AM EDT THU JUN 9 2011

LMZ844>849-091630-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
423 AM EDT THU JUN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS: NORTH TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
533 
WHUS73 KGRR 091453
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT THU JUN 9 2011

LMZ844>849-092300-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1053 AM EDT THU JUN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS: NORTH TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR
554 
WHUS73 KGRR 091954
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EDT THU JUN 9 2011

LMZ844>849-092100-
/O.CAN.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
354 PM EDT THU JUN 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES ARE DECREASING AND HAVE FALLEN BELOW 25 KNOTS AND
4 FEET.

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 7:42 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 7, 7:42 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
742 PM EDT TUE JUN 7 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(343 PM EDT TUE JUN 7 2011)
A COLD FRONT WILL ARRIVE WEDNESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS...BRINGING AN END TO THE HOT WEATHER. SOME OF THE
STORMS COULD BE SEVERE WITH HAIL AND HIGH WINDS. MUCH COOLER WEATHER
WILL PREVAIL INTO THE WEEKEND WITH SOME RAIN FRIDAY NIGHT INTO
SATURDAY MORNING.

&&

.SHORT TERM...(343 PM EDT TUE JUN 7 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
ONE MORE HOT DAY ON WEDNESDAY BEFORE THE UPPER RIDGE FLATTENS AND
COOLER...WETTER WEATHER MOVES IN. TEMPS AND DEW POINTS ARE CURRENTLY
CLOSE TO HEAT ADVISORY CRITERIA AND WILL BE CLOSE AGAIN ON
WEDNESDAY. LACK OF MOISTURE AND WEAK CAPPING INVERSION HAS
EFFECTIVELY PREVENTED ANY CONVECTION TODAY DESPITE AMPLE MID LEVEL
INSTABILITY. CONVECTIVE INHIBITION CONTINUES THROUGH WEDNESDAY SO
WILL KEEP WEDNESDAY DRY FOR ALL BUT THE EXTREME NORTHWEST FORECAST
AREA AND BRING POPS IN WEDNESDAY EVENING.

SEVERE WEATHER REMAINS POSSIBLE WEDNESDAY NIGHT AS COLD FRONT MOVES
INTO VERY JUICY AIRMASS. MAIN THREAT APPEARS TO BE HAIL AND HIGH
WINDS WITH ABOUT 30 KNOTS OF 0 TO 6 KM UNIDIRECTIONAL SHEAR. SOME
BOWING LINE SEGMENTS COULD PRODUCE DAMAGING WINDS.

MUCH COOLER AIR BEHIND THE FRONT FOR THURSDAY. CLEARING WILL BE SLOW
FROM NORTH TO SOUTH WITH SHOWERS HANGING ON ACROSS THE SOUTHERN
FORECAST AREA MOST OF THE DAY. THE FRONT SHOULD CLEAR THE AREA BY
THURSDAY NIGHT BUT THEN STALLS AND A SFC WAVE BEGINS TO MOVE TOWARDS
LOWER MICHIGAN BY THURSDAY NIGHT WITH SHOWERS RETURNING.

&&

.LONG TERM...(343 PM EDT TUE JUN 7 2011)
(FRIDAY THROUGH TUESDAY)
MODELS ARE TRENDING WETTER FOR THE LATTER PART OF THE WEEK.  LOW
PRESSURE IS EXPECTED TO SLIDE OUT OF THE PLAINS STATES AND INTO THE
WESTERN GREAT LAKES BY FRIDAY NIGHT.  INITIALLY WE WILL BATTLE THE
DRIER EASTERLY FLOW COMING AROUND HIGH PRESSURE NEAR JAMES BAY.  BUT
THIS SHOULD BE OVERCOME BY EARLY TO MID DAY ON FRIDAY FOR SHOWERS
AND STORMS TO SPREAD IN.  THE SURFACE LOW IS EXPECTED TO CUT ACROSS
THE STATE EARLY SATURDAY...SO THE PCPN SHOULD COME TO AN END FROM
WEST TO EAST.

MAINTAINED A DRY FORECAST FROM SATURDAY NIGHT THROUGH MONDAY WITH
HIGH PRESSURE EXPECTED IN THIS TIME FRAME.  IT APPEARS THE
OPERATIONAL GFS IS THE OUTLIER...BREAKING DOWN THE RIDGE TOO QUICKLY
AND BRINGING PCPN IN BY EARLY MONDAY.  THE TREND IN MOST OTHER
MODELS SHOW THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL AT LEAST
MONDAY NIGHT AS A MOIST RETURN FLOW DEVELOPS.

TEMPS WILL MODERATE THROUGH THE PERIOD...FROM THE COOLISH UPPER 60S
AND LOWER 70S IN THE PCPN ON FRIDAY...WARMING TO 80-85 BY TUE WITH
THE RETURN FLOW.

&&

.AVIATION...(742 PM EDT TUE JUN 7 2011)
VFR CONDITIONS ARE EXPECTED TO PREVAIL TONIGHT AND WEDNESDAY.
REMOVED THE MENTION OF CB/S SINCE PROBABILITY IS EXTREMELY LOW.
GUSTY SW SFC WINDS WILL DIMINISH BY 9 PM AND PICK AFTER AGAIN AFTER
13Z.

&&

.MARINE...(343 PM EDT TUE JUN 7 2011)
SOUTHWEST WINDS WILL BE IN THE 15 TO 25 KNOT RANGE TONIGHT AND
WEDNESDAY AND WAVES SHOULD REMAIN BELOW 4 FEET. SOME AREAS OF FOG
WILL BE NORTH OF GRAND HAVEN THROUGH WEDNESDAY. STRONG STORMS ARE
POSSIBLE WEDNESDAY NIGHT WITH WIND GUSTS OVER 35 KNOTS.

&&

.HYDROLOGY...(343 PM EDT TUE JUN 7 2011)
COLD FRONT WILL BRING SOME POTENTIAL FOR HEAVY RAIN WEDNESDAY NIGHT
BUT THE STORMS SHOULD BE MOVING QUICK ENOUGH TO PREVENT MUCH
FLOODING. MORE RAIN IS POSSIBLE AS LOW PRESSURE MOVES THROUGH BY THE
END OF THE WEEK BUT SHOULD NOT BE HEAVY ENOUGH TO CAUSE ANY
SIGNIFICANT RISES ON THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    OSTUNO
SHORT TERM:  OSTUNO
LONG TERM:   JK
AVIATION:    MEADE
MARINE:      OSTUNO
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Jun 7, 5:21 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT TUE JUN 7 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORM WITH DAMAGING WINDS AND
LARGE HAIL EXIST FOR WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION
SOME OF THE STORMS COULD HAVE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

HEAT INDEX VALUES COULD TOP THE MID 90S ON WEDNESDAY.

A RISK FOR HEAVIER RAIN EXISTS THURSDAY NIGHT INTO FRIDAY NIGHT
AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS IN FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY WEDNESDAY AFTERNOON
OR EVENING.

LMZ844>849-080930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK FOR RIP CURRENTS WILL DEVELOP TONIGHT AND PERSIST
INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH FREQUENT LIGHTNING...GUSTY WINDS AND LARGE HAIL
WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WAVES MAY BE
HAZARDOUS TO SMALL CRAFT NEAR ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY WEDNESDAY AFTERNOON
OR EVENING.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:17 AM EDTSpecial Weather StatementGRRMason58 min
Jun 8, 10:09 AM EDTSpecial Marine WarningGRR57 min
Jun 8, 6:15 PM EDTSpecial Weather StatementGRRNewaygo60 min
Jun 8, 6:58 PM EDTSpecial Marine WarningGRR47 min
Jun 8, 7:45 PM EDTSpecial Marine WarningGRR30 min
Jun 8, 7:46 PM EDTSpecial Weather StatementGRRLake, Mason59 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.